Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 270, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 6, 2007, 6:16 PM CDT for Natchitoches Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2007, 6:16 PM CDT (23:16 UTC)
- Expired
- Sep 6, 2007, 7:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Natchitoches Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 062320
SVRSHV
LAC069-070015-
/O.NEW.KSHV.SV.W.0270.070906T2316Z-070907T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CDT THU SEP 6 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF NATCHITOCHES...
* UNTIL 715 PM CDT
* AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 19 MILES SOUTH OF
NATCHITOCHES...OR BETWEEN THE COMMUNITIES OF BELLWOOD AND DERRY
JUST WEST OF INTERSTATE 49...AND MOVING NORTH NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
INTERSTATE 49 JUST SOUTH OF THE MELROSE COMMUNITY BY 630 PM CDT...
7 MILES EAST OF NATCHITOCHES BY 705 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3137 9322 3184 9323 3182 9295 3178 9296
3177 9297 3172 9297 3171 9296 3140 9288
TIME...MOT...LOC 2316Z 189DEG 18KT 3150 9302
$$
152 follow-up statements
000
WWUS54 KSHV 062345
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT THU SEP 6 2007
LAC069-070015-
/O.CON.KSHV.SV.W.0270.000000T0000Z-070907T0015Z/
NATCHITOCHES LA-
642 PM CDT THU SEP 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NATCHITOCHES PARISH...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAGEWOOD...OR ABOUT 8
MILES WEST OF NATCHITOCHES...AND MOVING NORTHWEST AT 20 MPH. ON THIS
TRACK...THIS STORM WILL AFFECT THE ALLEN COMMUNITY ALONG HIGHWAY 485
NEAR I-49 AROUND 7 PM CDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3150 9324 3183 9322 3184 9312 3182 9311
3182 9295 3172 9297 3168 9294 3166 9295
3146 9290 3138 9315
TIME...MOT...LOC 2342Z 153DEG 19KT 3174 9323
$$
15000
WWUS54 KSHV 070014
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
712 PM CDT THU SEP 6 2007
LAC069-070018-
/O.EXP.KSHV.SV.W.0270.000000T0000Z-070907T0015Z/
NATCHITOCHES LA-
712 PM CDT THU SEP 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR NATCHITOCHES PARISH EXPIRES AT
715 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE EARLIER WARNING HAS
WEAKENED AND WAS NO LONGER SEVERE. HOWEVER...OTHER SCATTERED SHOWERS
AND THUNDERSTORMS WILL AFFECT THE COMMUNITIES OF
CAMPTI...CRESTON...AND CHESTNUT DURING THE NEXT HOUR. BRIEF HEAVY
RAINFALL...FREQUENT LIGHTNING...AND GUSTY WINDS TO 35 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LAT...LON 3150 9324 3183 9322 3184 9312 3182 9311
3182 9295 3172 9297 3168 9294 3166 9295
3146 9290 3138 9315
TIME...MOT...LOC 0008Z 163DEG 21KT 3179 9320
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:20 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Sep 6, 3:20 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...PPT/POP CORRECTION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 PM CDT THU SEP 6 2007 .DISCUSSION... WIDELY SCATTERED TSTMS FORMED THIS AFTERNOON IN A WEAK CONVERGENCE ZONE ACROSS DEEP E TX AND W LA. EXPECT THIS ACTIVITY TO DIMINISH AND END SHORTLY AFTER SUNSET AS HEATING ENDS. ALSO SEABREEZE ACTIVTY ACROSS TOLEDO BEND COUNTRY AND CENTRAL LA WILL END SHORTLY AFTER SUNSET AS WELL. MOISTURE AGAIN FORECAST TO SLOWLY INCREASE AGAIN BY ALL MODELS THROUGH NEXT THREE DAYS WITH PCPN VALUES UPWARDS OF 2.25 INCHES. THIS MOIST AIRMASS COMBINED WITH IMPULSES FROM THE REMNANTS OF HENRIETTE AS WELL AS SEABREEZE CONVECTION CONTINUE A CHANCE OF SCTD AFTERNOON AND EARLY EVENING TSTMS. EXPECT TEMPS TO REMAIN SLIGHTLY WARMER THAN NORMAL THROUGH SUNDAY IN THIS CONTINUED TROPICAL AIRMASS. MODELS CONTINUE TO ADVERTISE A WELCOME COLD FRONT ARRIVING NEXT WEEK DURING TUESDAY AND FINISHING OUT THE SECOND WORK WEEK OF SEPTEMBER IN ITS WAKE. AS THE FRONT APPROACHES DURING SUNDAY AND MONDAY...EXPECT SCTD TO NUMEROUS TSTMS TO CONTINUE IN THE WARM AIR MASS ADVECTING AHEAD OF THE FRONT TO COMBINE WITH HENRIETTES REMAINS. HEAVY RAINFALL IS QUITE POSSIBLE...THOUGH WILL NOT MENTION AT THIS TIME. IT CERTAINLY APPEARS THAT WEDNESDAY THROUGH NEXT WEEKEND LOOK RAINFREE WITH WARM DAYS AND MILD NIGHTS AS AREA RESIDENTS BASK IN THE AFT OF THAT FIRST WELCOME COLD FRONT OF THE SEASON. VIII. && .AVIATION... SCATTERED TSRA HAVE DEVELOPED ALONG A WEAK CONVERGENCE LINE EXTENDING FROM NE TX THROUGH FAR NW LA TO SW AR THIS AFTN. OTHERWISE A CU FIELD HAS DEVELOPED ACROSS THE ENTIRE FCST AREA WITH SOME CI APPROACHING FROM CENTRAL TX. EXPECT VFR CONDS TO PERSIST THIS AFTN AND EVENING ALL SITES EXCEPT IN LOCATIONS WHERE TSRA ARE OCCURRING AND THEN MVFR CONDS WILL OCCUR. DO NOT EXPECT STRATUS TO ADVECT INTO THE AREA TONIGHT TO THE EXTENT AS LAST NIGHT. SOME SITES WILL HAVE BRIEF VSBYS IN THE 3-5 MILE RANGE JUST BEFORE SUNRISE FRI...10Z TO 13Z. /02/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 93 74 93 / 20 0 0 50 MLU 73 92 72 91 / 20 50 0 40 DEQ 72 91 73 91 / 20 30 50 60 TXK 75 93 74 93 / 20 20 30 50 ELD 72 92 72 91 / 20 40 0 50 TYR 76 93 76 94 / 20 0 20 40 GGG 75 94 74 94 / 20 0 0 40 LFK 74 95 74 94 / 20 0 0 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 02/08
Hazardous weather outlook, Sep 6, 12:00 PM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU SEP 6 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-070200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN EXITING UPPER LEVEL TROUGH AND DAYTIME HEATING WILL RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS OVER THE FOUR STATE AREA TODAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING... BRIEF GUSTY WINDS...AND BRIEF BUT HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE REMAINS A CHANCE OF THUNDERSTORMS OVER THE FOUR STATE AREA THROUGH TUESDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...BRIEF GUSTY WINDS...AND BRIEF BUT HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. VIII.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.